MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD THREADED LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON MEDICAL SYSTEMS BD THREADED LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET
Model Number 303369
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd¿ threaded lock cannula was "shorter than usual", and a "rubber part" of the injection site wouldn't open to let the infusion flow through during use.The following information was provided by the initial reporter, translated from (b)(6) to english: "a cannula was shorter than usual and a rubber part of the injection site didn't open.Hcp couldn't flow infusion.".
 
Additional Manufacturer Narrative
H6.Investigation: two photos were received and evaluated.The photos depicted two threaded lock pieces side by side.One piece was observed to have no visible defects.One piece was observed to have a short cannula, which is rejectable per product specification.A closeup photo of cavity number on one of the pieces was 43 and residue was observed around the luer connection.A closeup of another piece showed cavity #9 with no residue visible.The most probable root cause is an overheated core pin, which was possibly caused by a temporary blockage of a cooling flow., this condition occurs when the core pin is too hot causing it to pull the cannula as the core pin is retracted at the end of the molding cycle and prior to ejection.All quality checks for that lot were performed per established quality controls and passed, therefore there is no reason to suspect that cooling of the pin was interrupted for a long time.Retain samples for this lot were no longer available but retain samples from the lot molded in january 2020 were inspected: the defect was not observed.This further suggests that the reported defect was most likely a ¿blip¿, such as a temporary blockage of a cooling flow.A corrective action has been performed, preventative maintenance (pm) cycle on this mold has been changed to 7 days.This will ensure it has a pm performed before it is placed in storage.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h10.
 
Event or Problem Description
It was reported that the bd¿ threaded lock cannula was "shorter than usual", and a "rubber part" of the injection site wouldn't open to let the infusion flow through during use.The following information was provided by the initial reporter, translated from japanese to english: "a cannula was shorter than usual and a rubber part of the injection site didn't open.Hcp couldn't flow infusion.".

Brand Name
BD THREADED LOCK CANNULA
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10069941
Report Number1213809-2020-00313
Device Sequence Number2823380
Product Code FMI
UDI-Device Identifier30382903033691
UDI-Public30382903033691
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011858
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number303369
Device Catalogue Number303369
Device Lot Number9323673
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;